MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER

BARD PERIPHERAL VASCULAR, INC. SIMON NITINOL FILTER SYSTEM; VENA CAVA FILTER
Model Number 2120F
Medical Device Problem Codes Malposition of Device (2616); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Inflammation (1932)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2011).
 
Event or Problem Description
It was reported through the litigation process that a vena cava filter was placed in a patient after being diagnosed with deep vein thrombosis/pulmonary embolism.At some time post filter deployment, it was alleged that the filter tilted and struts perforated the vena cava wall and to the mesentery.The device has not been removed and there were no reported attempts made to retrieve the filter.The patient had inflammation around the filter.The current status of the patient is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately one week later, computed tomography revealed a vena cava filter.Approximately five years and nine months later, the patient presented with abdominal pain.Approximately three years and six months later, computed tomography revealed inferior vena cava filter was in place below the level of the renal veins.There was no measurable tilting of the device.However, the proximal end was bent posteriorly by 35 degrees.The distal anchoring struts extended beyond the vessel wall.Therefore, the investigation is confirmed for perforation of the inferior vena cava (ivc) and filter tilt.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.Expiry date: 01/2011.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SIMON NITINOL FILTER SYSTEM
Common Device Name
VENA CAVA FILTER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11632628
Report Number2020394-2021-80268
Device Sequence Number3196760
Product Code DTK
UDI-Device Identifier00801741040900
UDI-Public(01)00801741040900
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2120F
Device Catalogue Number2120F
Device Lot NumberGFRL1898
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEPHALEXIN, NORVASC AND FUROSEMIDE; CEPHALEXIN, NORVASC AND FUROSEMIDE; HYDROCHLOROTHIAZIDE, NORCO, PROTONIX AND ULTRACET; HYDROCHLOROTHIAZIDE, NORCO, PROTONIX AND ULTRACET; LORTAB, COUMADIN, ALPRAZOLAM AND CARVEDILOL; LORTAB, COUMADIN, ALPRAZOLAM AND CARVEDILOL; CEPHALEXIN, NORVASC AND FUROSEMIDE; HYDROCHLOROTHIAZIDE, NORCO, PROTONIX AND ULTRACET; LORTAB, COUMADIN, ALPRAZOLAM AND CARVEDILOL
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight73